Sarcoidosis-Like Granulomatous Reaction Associated With Pembrolizumab Immunotherapy.

Sarcoidosis-Like Granulomatous Reaction Associated With Pembrolizumab Immunotherapy. Arch Bronconeumol. 2018 May 22;: Authors: Gayá García-Manso I, García Ródenas MDM, Barroso Medel ME, Illán Gambín FJ PMID: 29801680 [PubMed - as supplied by publisher]
Source: Archivos de Bronconeumologia - Category: Respiratory Medicine Authors: Tags: Arch Bronconeumol Source Type: research

Related Links:

A 49-year-old woman had sudden visual loss in her left eye associated with retrobulbar pain and decrease in visual evoked potential amplitude. With suspected optic neuritis, the patient was treated successfully with a 5-day therapy of methylprednisolone (MP) infusion of 1 g per day (figure 1A). Within several days after MP, partial visual loss reoccurred. MRI showed increased signal and contrast enhancement of the left optic nerve (figure 1, B and C); further diagnostic workup including cerebral and spinal MRI and CSF analysis with oligoclonal bands and soluble Il-2 receptor was normal. Serum antibody screening for aq...
Source: Neurology Neuroimmunology and Neuroinflammation - Category: Neurology Authors: Tags: Optic nerve, Visual loss, Optic neuritis; see Neuro-ophthalmology/Optic Nerve Clinical/Scientific Notes Source Type: research
Granulomatous reactions are an immune related adverse event of immune checkpoint inhibitors. Sarcoidosis-like reactions can be misdiagnosed as metastatic disease progression and do not appear to be associated with favorable tumor response. Cutaneous findings can facilitate timely and accurate diagnosis, avoiding unnecessary immunotherapy modifications.
Source: Journal of the American Academy of Dermatology - Category: Dermatology Authors: Source Type: research
ConclusionsImmune-related adverse effects often occur within 3 –6 months of receiving immune checkpoint inhibitor therapy, with some reports of late toxicity. This report highlights a case of probable neurosarcoidosis nearly a year after discontinuation of immune checkpoint therapy. The potential for durable responses after discontinuation of therapy also li kely underscores a potential for late toxicity. In patients presenting with new or unexplained symptoms after checkpoint inhibitor therapy, the index of suspicion for an immune-related adverse effect should remain high, irrespective of timing.
Source: Journal for Immunotherapy of Cancer - Category: Cancer & Oncology Source Type: research
We report a case of sarcoid-like granulomatous tumoral melanosis in a patient on the programmed cell death-1 (PD-1) receptor inhibitor pembrolizumab for metastatic melanoma. This is, to our knowledge, the first reported case of a sarcoidal form of tumoral melanosis in a patient on anti-PD-1 therapy. We postulate that this reflects tumor regression in response to pembrolizumab-induced immune activation, with concomitant therapy–triggered induction of a sarcoid-like reaction. These findings and the literature review presented herein should alert clinicians and pathologists to the possibility of regressed lesions with s...
Source: The American Journal of Dermatopathology - Category: Pathology Tags: Extraordinary Case Report Source Type: research
ConclusionThis case sheds the light on a complex regulation of PD-L1 expression in vivo on PBMC after nivolumab arrest and triggers the question of monitoring the expression of immune checkpoint on immune cells during and after treatment with ICI.
Source: Journal for Immunotherapy of Cancer - Category: Cancer & Oncology Source Type: research
Conclusions: To avoid pitfall in PET/CT interpretation, it is important to recognize the sarcoid-like pattern of FDG uptake, which regardless of SUV value is favored to represent a benign rather than a malignant process.
Source: Journal of Nuclear Medicine - Category: Nuclear Medicine Authors: Tags: Educational Exhibits Source Type: research
Regulatory B-cells (Breg) play an important role in reducing autoimmunity and reduced levels of these cells are implicated in etiology of several auto-inflammatory diseases. Despite their impact in many diseases, their physiological inducers are unknown.   Given that Bregs are a very rare B-cell, identifying factors that promote their development would allow in vivo modulation of Breg levels and ex-vivo production of large amounts of antigen-specific Bregs to use in immunotherapy for auto-inflammatory diseases.  Researchers at NEI'sMolecular Immunology Section developed a method for theex-vivo production of Breg...
Source: NIH OTT Licensing Opportunities - Category: Research Authors: Source Type: research
The development of cancer immunotherapy and targeted therapy has reached an important inflection point in the history of melanoma. Immune checkpoint inhibitors and kinase inhibitors are today’s standard of care treatments in advanced melanoma patients. Treatment-related toxicities can be very intriguing and quite challenging. Sarcoidosis is a multisystemic granulomatous disease characterized by an aberrant immune response to unknown antigens, whereas sarcoid-like reactions (SLRs) refer to localized clinical features. We carried out a single-center observational study in patients with stage IIB–IV melanoma treat...
Source: Melanoma Research - Category: Cancer & Oncology Tags: ORIGINAL ARTICLES: Clinical research Source Type: research
Since the first clinical trial of the anti-PD-1 agent nivolumab in 2010 [1], PD-1 blockade has revolutionized the field of cancer immunotherapy. Despite the successes of PD-1-blocking agents in cancer treatment, a major and often life-threatening complication of their use is the development of immune-related adverse events (irAEs). The incidence of all irAEs in nivolumab-treated patients ranges from 30% to 45% and more severe grade 3 –4 irAEs occur in 3–7% of patients [2]. Most common are diarrhea/colitis, pruritis, hepatitis, and hypophysitis [3], but a number of relatively rare autoimmune diseases, such as my...
Source: Experimental Hematology - Category: Hematology Authors: Source Type: research
ConclusionsThe development of granulomatous/sarcoid-like lesions associated with CPIs is a recognized manifestation with the current class of immune checkpoint therapy that may clinically and radiographically mimic disease recurrence. Awareness of this type of toxicity is important for appropriate management and possible measurement of therapeutic response in a subset of patients who manifest this type of immune-mediated reaction.
Source: Journal for Immunotherapy of Cancer - Category: Cancer & Oncology Source Type: research
More News: Immunotherapy | Sarcoidosis